Alert archive / Ohio / Tornado Warnings in 2009

Tornado Warning 9, NWS Wilmington, OH

May 1, 2009Franklin County, Licking County, Ohio

NWS Wilmington, OH issued this tornado warning at May 1, 2009, 6:08 PM EDT for Franklin County, Licking County, Ohio. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2009, 6:08 PM EDT (22:08 UTC)
Expired
May 1, 2009, 6:30 PM EDT
In force
22 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Franklin County, OH, Licking County, OH

The radar

The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 012208
TORILN
OHC049-089-012230-
/O.NEW.KILN.TO.W.0009.090501T2208Z-090501T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
608 PM EDT FRI MAY 1 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  FRANKLIN COUNTY IN CENTRAL OHIO...
  SOUTHWESTERN LICKING COUNTY IN CENTRAL OHIO...

* UNTIL 630 PM EDT.

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS           
  DANGEROUS STORM WAS LOCATED NEAR DOWNTOWN COLUMBUS...MOVING EAST   
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLUMBUS...
  BEXLEY...
  GAHANNA...
  REYNOLDSBURG...
  SUMMIT STATION...
  PATASKALA...
  JOHNSTOWN...
  BEECHWOOD TRAILS...

IN ADDITION...WHITEHALL...BLACKLICK ESTATES...BRICE...NEW ALBANY...
STATE ROUTE 310 AT STATE ROUTE 161...ETNA...JERSEY AND ALEXANDRIA ARE
NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3997 8250 3993 8274 3993 8280 3991 8282
      3987 8306 4001 8310 4013 8278 4012 8276
      4013 8276 4017 8264
TIME...MOT...LOC 2207Z 263DEG 26KT 3994 8300

$$

HAWBLITZEL
2 follow-up statements
000 
WWUS51 KILN 012220
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
620 PM EDT FRI MAY 1 2009

OHC049-089-012230-
/O.CON.KILN.TO.W.0009.000000T0000Z-090501T2230Z/
FRANKLIN OH-LICKING OH-
620 PM EDT FRI MAY 1 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHWESTERN LICKING AND EASTERN FRANKLIN COUNTIES IN CENTRAL OHIO...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR WHITEHALL...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
GAHANNA...REYNOLDSBURG...SUMMIT STATION...PATASKALA AND BEECHWOOD
TRAILS.

IN ADDITION...BLACKLICK ESTATES...BRICE...STATE ROUTE 310 AT STATE
ROUTE 161...ETNA...JERSEY AND ALEXANDRIA ARE NEAR THE PATH OF THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3997 8250 3993 8274 3993 8280 3991 8282
      3990 8291 4000 8296 4014 8262
TIME...MOT...LOC 2220Z 267DEG 25KT 3994 8288

$$

HAWBLITZEL
000 
WWUS51 KILN 012228
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
628 PM EDT FRI MAY 1 2009

OHC049-089-012238-
/O.EXP.KILN.TO.W.0009.000000T0000Z-090501T2230Z/
FRANKLIN OH-LICKING OH-
628 PM EDT FRI MAY 1 2009

...THE TORNADO WARNING FOR SOUTHWESTERN LICKING AND EASTERN FRANKLIN
COUNTIES IN CENTRAL OHIO WILL EXPIRE AT 630 PM EDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER 
APPEARS LIKELY TO PRODUCE A TORNADO...THEREFORE THE TORNADO WARNING 
WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM AS IT 
MOVES INTO SOUTHWEST LICKING AND NORTHWEST FAIRFIELD COUNTIES.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3997 8250 3993 8274 3993 8280 3991 8282
      3990 8291 4000 8296 4014 8262
TIME...MOT...LOC 2228Z 267DEG 25KT 3994 8281

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at May 1, 4:22 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 1, 4:22 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
422 PM EDT FRI MAY 1 2009

.SYNOPSIS...
A BROADENING UPPER TROUGH ACROSS EASTERN CANADA AND THE GREAT
LAKES WILL SEND A COLD FRONT SOUTHWARD INTO THE OHIO VALLEY THIS
EVENING. THE FRONT WILL REACH THE TENNESSEE VALLEY BY SATURDAY
AFTERNOON...WHERE IT WILL REMAIN NEARLY STATIONARY THROUGH EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
COLD FRONT CURRENTLY NOSING INTO THE NORTHERN PORTIONS OF THE CWA
WILL CONTINUE TO SLIDE SOUTH TONIGHT. LOW LEVEL CONVERGENCE ALONG
THIS FEATURE WILL INCREASE THIS EVENING AS 925 AND 850-HPA JET
STRENGTHENS TO BTWN 25-35 KTS. THIS WILL CAUSE CURRENT SHRA/TSTRM
ACTIVITY TO INCREASE IN COVERAGE OVER THE NEXT SEVERAL HOURS.
LAPSE RATES ARE NOT AT ALL IMPRESSIVE SO INSTBY ALONG AND AHEAD OF
THE FRONT WILL BE LIMITED THIS EVENING...WITH CAPE VALUES AOB 1000
J/KG. DEEP-LAYER SHEAR IS A MODEST 30-40 KT WHICH MAY SUPPORT A
FEW STRONGER UPDRAFTS CAPABLE OF SMALL HAIL...POSSIBLY EVEN A
REPORT OR TWO OF MARGINALLY SEVERE HAIL...ESPECIALLY WITH LOW WBZ
HEIGHTS. LACK OF ANY SIGNIFICANT LOW-LEVEL SHEAR SHOULD KEEP
SEVERE THREAT LIMITED TO HAIL AND POSSIBLY A STRONG WIND GUST.

FRONT WILL PUSH INTO CNTRL KY AND WV AFTER MIDNIGHT. ELEVATED POST
FRONTAL CONVERGENCE MAY ALLOW SCATTERED SHOWERS TO LINGER AFTER
THE SFC FRONT MOVES THROUGH.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
SFC FRONT WILL MAKE QUICK SOUTHWARD PROGRESS INTO TENNESSEE ON
SATURDAY. HOWEVER...WITH SLOPED NATURE TO THE FRONT...BOUNDARY AT
800 AND 750 HPA WILL HANG BACK NEAR THE OHIO RIVER. AS UPPER
TROUGH OVER THE GREAT LAKES BROADENS OUT...UPPER FLOW WILL BECOME
NEARLY PARALLEL TO THE LOW LEVEL BOUNDARY...CAUSING IT TO BECOME
NEARLY STATIONARY THROUGH THE WEEKEND. SEVERAL UPPER IMPULSES WILL
INTERACT W/ THE FRONT THROUGH SUNDAY...WITH PROLONGED RAIN CHANCES
ACROSS THE SOUTHERN CWA THROUGH THE PERIOD. LOW LEVEL WIND FIELD
WILL BE WEAK...SO DO NOT EXPECT MUCH SIGNIFICANT FORCING WHICH
WILL ACT AGAINST ANY KIND OF WIDESPREAD HEAVY RAIN EVENT.
STILL...WITH PRECIP CHANCES LINGERING FOR SEVERAL DAYS...THE
POTENTIAL EXISTS FOR AREAS OF HIGH WATER ACROSS THE SOUTH. CURRENT
HWO HANDLES THIS THREAT WELL.

SHOULD SEE A PRETTY SHARP CUTOFF TO PRECIP CHANCES FROM SOUTH TO
NORTH...WITH NORTHERN PORTIONS OF THE CWA SEEING JUST A SLIGHT
CHANCE AT BEST THROUGH THE WEEKEND. MOSTLY CLOUDY SKIES WILL KEEP
TEMPS A FEW DEGREES BELOW AVG...ESPECIALLY ACROSS THE SOUTH.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MODELS DIFFERING SOMEWHAT AS TO HANDLING OF SYSTEM ON MON/TUE. GFS
KEEPS CWA DRIER WITH SOME LINGERING MOISTURE NEAR THE OHIO RIVER
WHILE OTHER MODELS WANT MORE SIGNIFICANT SYSTEM WITH QPF OVER ENTIRE
CWA. WILL GO WITH A BLEND FOR NOW AND KEEP CHANCE POPS IN...
ESPECIALLY SOUTH AND EAST. TEMPS WILL DEPEND ON CLOUDS AND PRECIP
BUT NEAR GUID VALUES. BETTER AGREEMENT FOR A DRY WED RIGHT NOW
BETWEEN SYSTEMS. SHOWERS RETURN FOR WEDNESDAY NIGHT AND THURSDAY BUT
AGAIN TIMING IS QUESTIONABLE FOR NOW. WILL GO WITH CHC POPS FOR NOW.
NO THUNDER YET BUT MAY HAVE TO BE ADDED LATER IF SYSTEM MAINTAINS
STRENGTH. NEW GFS INDICATING MORE SHOWERS POSSIBLE THURSDAY NIGHT
INTO FRIDAY NIGHT. WILL LEAVE A LOW POP IN FOR NOW AGAIN SOME
UNCERTAINTY OF TIMING AT THIS POINT. TEMPS NEAR GUID FOR WED AND
THEN A LITTLE BELOW FOR THURSDAY AND FRIDAY WITH SHOWERS AND CLOUDS.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SFC COLD FRONT JUST ENTERING NW OHIO TO DROP SLOWLY SOUTH INTO
CENTRAL OHIO LATER THIS AFTN AND TO NEAR THE OHIO RIVER BY 00Z
SAT. THIS FRONT TO LAY OUT W-E ACRS SRN KY...PARALLEL TO MID LEVEL
FLOW LATE TONIGHT/EARLY SAT. BOUNDARY LAYER CAPES AROUND 1000 J/KG
EXPECTED ACRS THE SOUTH THIS AFTN. SHOWERS/THUNDERSTORMS HAVE RE-
DEVELOPED IN THE FAVORABLE LOW LEVEL CONVERGENCE AND MARGINAL
INSTBY ALONG AND AHEAD OF THIS FRONTAL BOUNDARY. HAVE TEMPO
MENTION OF THUNDER AT ALL TAF SITES WITH MVFR CIGS/VSBYS.
LINGERING POST FRONTAL SHOWERS TO CONT INTO THE EVENING AND FOR
NOW HAVE HANDLED THESE SHOWERS WITH VCSH SINCE UNCERTAINTY OF
COVERAGE EXISTS. SWRLY WINDS WILL SHIFT TO THE NW TO NORTH WITH
VFR CIGS BETWEEN 3500 AND 5000 FEET EXPECTED. WEAK HIGH PRESSURE
TO BUILDS IN FROM THE NW OVERNIGHT PROVIDING A TEMPORARY DRY
PERIOD. MID LEVEL SHORTWAVE IN THE WESTERLY FLOW TO AFFECT THE
REGION ON SAT. HAVE HANDLED THESE SHOWERS WITH VCSH.

OUTLOOK...MVFR CEILINGS/VISIBILITIES POSSIBLE WITH RAIN SHOWERS ON
SUNDAY AND MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HAWBLITZEL
NEAR TERM...HAWBLITZEL
SHORT TERM...HAWBLITZEL
LONG TERM...
AVIATION...AR
Hazardous weather outlook, May 1, 5:03 AM EDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
503 AM EDT FRI MAY 1 2009

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-020915-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
503 AM EDT FRI MAY 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A VERY ACTIVE WEATHER PATTERN WILL BRING A PROLONGED CHANCE OF
RAIN TO THE REGION. WITH SEVERAL UPPER LEVEL DISTURBANCES RUNNING
ALONG A NEARLY STATIONARY FRONTAL BOUNDARY OVER CENTRAL
KENTUCKY...THE THREAT FOR FLOODING WILL INCREASE DURING THE SECOND
HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-020915-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING-
503 AM EDT FRI MAY 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 1, 3:26 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
326 PM EDT FRI MAY 1 2009

OHZ046-055-012000-
FRANKLIN OH-DELAWARE OH-
326 PM EDT FRI MAY 1 2009

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DELAWARE AND NORTHERN
FRANKLIN COUNTIES THROUGH 400 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 7 MILES WEST OF RIVERLEA...MOVING
NORTHEAST AT 20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. AROUND AN INCH OR RAIN WILL OCCUR WITH THE THUNDERSTORM.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
RIVERLEA...POWELL...WORTHINGTON...MINERVA PARK...HUBER RIDGE...
WESTERVILLE...CENTER VILLAGE AND NEW ALBANY.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, May 1, 4:32 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
432 PM EDT FRI MAY 1 2009

INZ058-059-066-012115-
FAYETTE IN-UNION IN-FRANKLIN IN-
432 PM EDT FRI MAY 1 2009

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...SOUTHERN UNION AND
SOUTHERN FAYETTE COUNTIES THROUGH 515 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 6 MILES SOUTHWEST OF BUENA VISTA...MOVING
EAST AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...AND
BRIEF HEAVY DOWNPOURS.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...ANDERSONVILLE...HAMBURG...OLDENBURG...PEPPERTOWN...COLUMBIA
...LAUREL...ALPINE ...METAMORA...BROOKVILLE...NULLTOWN...EVERTON AND
BLOOMING GROVE.

HATZOS
Special weather statement, May 1, 4:54 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
454 PM EDT FRI MAY 1 2009

OHZ045-052>055-012130-
CLARK OH-MADISON OH-FRANKLIN OH-CHAMPAIGN OH-UNION OH-
454 PM EDT FRI MAY 1 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN UNION...
SOUTHEASTERN CHAMPAIGN...NORTHWESTERN FRANKLIN...NORTHERN MADISON AND
NORTHEASTERN CLARK COUNTIES THROUGH 530 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM CATAWBA
STATION TO CHOCTAW LAKE TO INTERSTATE 70 AT US ROUTE 42...MOVING EAST
AT 30 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
PLUMWOOD...MECHANICSBURG...ROSEDALE...CHUCKERY...UNIONVILLE CENTER...
PLAIN CITY AND AMITY.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, May 1, 5:30 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             1 NNE NEW ALBANY        40.09N 82.80W
05/01/2009  E1.00 INCH       FRANKLIN           OH   FIRE DEPT/RESCUE

0515 PM     TSTM WND GST     1 NNE NEW ALBANY        40.09N 82.80W
05/01/2009  E60.00 MPH       FRANKLIN           OH   FIRE DEPT/RESCUE

&&

HATZOS
Special weather statement, May 1, 5:34 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
534 PM EDT FRI MAY 1 2009

OHZ061-062-012200-
GREENE OH-MONTGOMERY OH-
534 PM EDT FRI MAY 1 2009

...A STRONG THUNDERSTORM WILL AFFECT EASTERN MONTGOMERY AND NORTHERN
GREENE COUNTIES THROUGH 600 PM EDT...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR KETTERING...MOVING EAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
CENTERVILLE...KETTERING...RIVERSIDE...OVERLOOK-PAGE MANOR...
BELLBROOK...BEAVERCREEK...WRIGHT-PATTERSON AFB...FAIRBORN...GREENE
COUNTY AIRPORT...TREBEIN...JOHN BRYAN STATE PARK AND OLDTOWN.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

HAWBLITZEL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 1:03 AM EDTAreal Flood AdvisoryILNAuglaize, Mercer3 hr
May 1, 4:00 AM EDTAreal Flood AdvisoryILNAuglaize, Logan, Mercer, Shelby3 hr
May 1, 5:52 AM EDTAreal Flood AdvisoryILNDelaware, Logan, Union113 min
May 1, 5:09 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking49 min

Nearby

Tornado Warnings in Ohio, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.